Alert archive / Arkansas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 219, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Dec 1, 2018, 12:55 AM CST for Bowie County, Texas; 5 counties in Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2018, 12:55 AM CST (06:55 UTC)
- Expired
- Dec 1, 2018, 1:30 AM CST
- In force
- 35 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Hempstead County, AR, Howard County, AR, Little River County, AR, Miller County, AR, Sevier County, AR, Bowie County, TX
The radar
The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 30, 6:40 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 6.9 hours before the alert went out and 315 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1237 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 316 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 10.9
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 30, 11:59 PM CST, 56 minutes earlier.
Area forecast discussion, Nov 30, 11:59 PM CST, 56 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1159 PM CST Fri Nov 30 2018
.AVIATION...
For the ArkLaTex, VFR/MVFR for now as a line of TS is moving into
our cwa. Tornado watch until 08Z now includes KTYR/KGGG/KTXK.
Convection will continue to congeal overnight into a squall line
affecting all terminals shifting E by 08-12Z for the most part.
MVFR/IFR cigs improve 12-15Z to VFR fm W to E. Otherwise, S/SW
winds to increase to 15-20KT with gusts up to 28 knots on
Saturday. /24/
&&
.PREV DISCUSSION... /issued 1125 PM CST Fri Nov 30 2018/
UPDATE...
To add 8 counties to Tornado Watch 430.
SHORT TERM...
Running a little later than earlier expectations with development,
but a decent TS line is coming together over NE TX from Suphur
Springs to Terrell and knocking on our door. This line extends
from SE OK down into S central TX, but the line is still broken
up a bit from Temple to Corsicana and over Red River Co into
McCurtain. We have added TX counties for a potential "Tail-end
Charlie" down into N Cherokee over to Rusk and Harrison and North
to the earlier watch to get us past midnight and closer to the
expiration and possible replacement with anything further for the
overnight. /24/
PREV DISCUSSION... /issued 727 PM CST Fri Nov 30 2018/
UPDATE...
To add headline for Tornado Watch 430 to I-30 and Aviation.
SHORT TERM...
Activity remains sparse in Texas so we have backed off a bit on
pop and weather for now. Lots of showers on our Eastern tier of
Co/Pa. And there is some showers developing in the heart of the
ArkLaTex between Marshall, Shreveport and Texarkana. Thunderstorms
are lining up from Mcalester to near Terrel and more back along
the dry line. We should see accelerate from here with the core low
over the OK/TX panhandles enhancing divergence aloft for SE OK/NE
TX and SW AR. We will continue to monitor storm development and
will add additional TX counties and maybe some NW LA parishes to
the watch that goes until 2 a.m. /24/
PREV DISCUSSION... /issued 244 PM CST Fri Nov 30 2018/
SHORT TERM.../Tonight through Saturday Night/
Emphasis on the short term period will be developing storm system
that will bring widespread convection across the ArkLaTex this
evening and overnight.
Negatively tilted upper-trough combined with a deepening surface
low across the Southern Plains will generate a strong low-level
southerly jet later this afternoon into this evening. This,
combined with steepening lapse rates as cooler air aloft
translates east across the region, will aid allow for sufficient
instabilility and shear to sustain discrete supercells ahead of
an approaching frontal boundary. Tornadoes, damaging winds, and
large hail can be expected with some storms mainly during the
mid-evening hours through predawn.
No adjustments will be necessary for the upcoming Lake Wind
Advisory that is in effect from 3 PM this afternoon through
midnight. Winds forecast to increase to around 15 to 20 mph later
today.
Conditions to improve from the west on Saturday with skies
quickly clearing. However, an enhanced pressure gradient will
support strong southwest winds areawide, likely prompting the need
for another Lake Wind Advisory for the entire area during the day
on Saturday.
Otherwise, temperatures to range from lows around 60 tonight,
highs around 70 on Saturday, and lows in the 40s on Saturday
night. /05/
LONG TERM.../Sunday through Friday night/
There is GFS/ECMWF/Canadian agreement that a closed upper low will
be centered over Iowa with a more broad long wave trough extending
from the Pacific Northwest across the central Plains and into the
Upper Midwest. This broad trough feature will slide eastward across
the United States, leaving southeastern Oklahoma, eastern Texas,
southwestern Arkansas, and northern Louisiana in a northwesterly mid-
level flow. This will ultimately help usher and reinforce a cooler
air mass moving into our area early next week. At the surface, a
cold front is progged to slide southeastward across the area on
Sunday, with the area under cold air advection Sunday night into
Monday and embedded in the cooler air mass into Wednesday. By the
middle of next week, there is model agreement the area will be in
more of a zonal flow Wednesday and Thursday with a dry and
relatively cool air mass remaining in place.
Some uncertainty enters the forecast next Friday resolving the
strength of a potential disturbance ejecting from the Baja peninsula
into the southern Plains. Forecast is closest to a GFS/ECMWF blend,
with the mid-level trough crossing the area Friday into Friday
night, returning the possibility of showers and potentially
thunderstorms to the area.
For temperatures, Sunday will be the last warm day, with highs
ranging from the lower 60s in McCurtain Co, Oklahoma to the mid 70s
in central Louisiana before the cooler air is able to advect into
the region. High temperatures will be noticeably 15-20 degrees
cooler for highs (around 10 degrees below normal) Monday through
Thursday. Low temperatures will be coolest Tuesday and Wednesday
nights, near freezing temperatures across much of the area.
Temperatures will begin to warm on Friday as our area gets into more
of a southwesterly flow ahead of the aforementioned disturbance
ejected into the southern Plains. /04/
PREV DISCUSSION... /issued 1143 AM CST Fri Nov 30 2018/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 61 71 50 70 / 80 10 0 0
MLU 68 75 49 72 / 90 20 0 0
DEQ 57 67 42 63 / 90 10 0 0
TXK 58 69 46 65 / 90 10 0 0
ELD 63 71 47 68 / 90 10 0 0
TYR 58 71 47 68 / 60 10 0 0
GGG 59 71 47 69 / 70 10 0 0
LFK 62 74 49 74 / 50 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until midnight CST tonight for ARZ050-051-
059>061-070>072.
LA...Lake Wind Advisory until midnight CST tonight for LAZ001>004-
010>012.
OK...None.
TX...Lake Wind Advisory until midnight CST tonight for TXZ096-097-
108>112-124>126-136>138-149>151.
&&
24/05/04Hazardous weather outlook, Nov 30, 12:21 PM CST, 12 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1221 PM CST Fri Nov 30 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011830- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1221 PM CST Fri Nov 30 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... A significant upper level storm system will combine with a supply of low level Gulf moisture and favorable strong winds on the surface and aloft. Severe thunderstorms appear likely to develop late this afternoon into tonight across parts of the southern Plains through the Four State Region. Storms will be accompanied by the risk for a few strong tornadoes (EF2+). There is also the potential for large hail and damaging wind gusts. Rainfall will be heavy at times and amounts will range from near one half to one and one half inches through tonight. There will be two distinct phases of threats with this event. The first will be discrete thunderstorms and supercells this afternoon and lasting through the evening hours. The second will be with a line of strong to severe thunderstorms during the late evening and overnight hours. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Under the influence of high pressure on the surface and drier air, there will be limited chances for rain until the next significant upper storm and cold front arrives Thursday night and Friday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters will most likely be needed late this afternoon and overnight.
In the hours before
Local storm report, Dec 1, 12:26 AM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1226 AM CST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 AM HAIL 7 S AVERY 33.46N 94.76W
12/01/2018 E0.70 INCH RED RIVER TX FIRE DEPT/RESCUE
DIME SIZE HAIL REPORTED ABOUT 7 MILES SOUTH
OF AVERY ON FM 911.
&&
25Local storm report, Dec 1, 12:49 AM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1249 AM CST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TSTM WND DMG MOUNT PLEASANT 33.17N 94.98W
12/01/2018 TITUS TX BROADCAST MEDIA
REPORTS OF POWERLINES DOWN NEAR MOUNT
PLEASANT ISD.
&&
25Local storm report, Dec 1, 12:53 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1253 AM CST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM TSTM WND DMG 1 NNW MOUNT VERNON 33.19N 95.23W
11/30/2018 FRANKLIN TX LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS 4 POWER LINES BROKEN
IN HALF ON THE ROAD HWY 37 NORTH OF I-30
MOUNT VERNON ISD SCHOOL.
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 11:23 PM CST | Severe Thunderstorm Warning | SHV | Franklin, Morris, Red River, Titus | 52 min |
| Dec 1, 12:07 AM CST | Severe Thunderstorm Warning | SHV | Franklin, Wood | 38 min |
| Dec 1, 12:08 AM CST | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Franklin, Morris, Red River and 1 more | 52 min |
| Dec 1, 1:04 AM CST | Special Weather Statement | SHV | Cass, Morris | 41 min |
| Dec 1, 1:17 AM CST | Severe Thunderstorm Warning | SHV | Cass | 58 min |
| Dec 1, 4:07 AM CST | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 11 hr |
| Dec 1, 4:36 AM CST | Special Weather Statement | SHV | Sabine | 54 min |
| Dec 1, 4:48 AM CST | Special Weather Statement | SHV | Union | 42 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2018Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.